MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. POLYCLONAL RABBIT ANTI-HUMAN C-ERBB-2 ONCOPROTEIN; HER2 ANTIBODY

AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. POLYCLONAL RABBIT ANTI-HUMAN C-ERBB-2 ONCOPROTEIN; HER2 ANTIBODY
Model Number A0485
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no reports of harm or adverse effects.No further information is able to be obtained by the customer.The investigation into the root cause is ongoing.Patient information has not been provided by the user.
 
Event or Problem Description
The united states of america customer reported inconsistent results with the her2 antibody.The customer was gathering breast stats for a march 2024 quality assessment (qa) when it was noted the cases had an increase in the number of equivocal results.The customer noted they ran out of the initial lot of her2 antibody quicker than anticipated which led to doubts on how the techs handled and/or diluted the antibody.They were only able to make 2 vials instead of 4.The customer re-tested these cases in may 2024 with a new lot number of her2 and they determined the previous cases weren't scoring the same as when they were initially tested.The customer decided to review all her2 cases performed from (b)(6) 2024 to (b)(6) 2024.Any that scored 1+ or 3+ were sent out to another lab for ihc w/reflex to fish.As a result, the customer sent out 70 cases for comparative testing.The customer provided the results of the 70 cases sent for comparative testing and after review with an agilent pathologist, while it's unknown if a patient received any treatment as a result of the original scoring, it was determined there were 14 cases in which a patient more than likely received the drug herceptin based on their initial 3+ scoring.After the re-testing, the scores for these cases were found to be negative which means the patients should not have received the drug herceptin.While there are no reports of harm or adverse effects, on 23-aug-2024 it was noted by the customer that "a patient was pleased with the amended results because that meant the patient did not have to have chemo." this indicates the patient initially received the incorrect diagnosis, and this was only updated due to receiving a revised diagnosis.With this potential it is unknown if they, or any other patient, had already received other treatment before this correction.The customer noted that the issue was resolved by validating the antibody with a competitor platform and running the fda approved her-2/neu low method.No further information is able to be obtained by the customer.The investigation into the root cause is ongoing.
 
Event or Problem Description
The united states of america customer reported inconsistent results with the her2 antibody.The customer was gathering breast stats for a (b)(6) 2024 quality assessment (qa) when it was noted there was an increase in the number of equivocal cases.The customer also noted they ran out of the initial lot of her2 antibody they had recently purchased quicker than anticipated.The customer states it was purchased in (b)(6) 2024 and was depleted by (b)(6) 2024 and it should've lasted "at least a year or more" which led to doubts on how the techs handled and/or diluted the antibody.They were only able to make 2 vials instead of 4.The customer decided to re-test the (b)(6) 2024 with a new lot number of her2 and they determined the march cases weren't scoring the same as when they were initially tested.As a result of the scoring not matching the original results, the customer decided to review all her2 cases performed from (b)(6) 2024.Any that scored 1+ or 3+ were sent out to another lab for ihc w/reflex to fish.As a result, the customer sent out 70 cases for comparative testing.The antibody is labeled as an analytic specific reagent (asr).As an asr the analytical and performance characteristics are not established.Per fda regulation, the laboratory must conduct validation and verification of test performance specifications.The agilent customer application specialist (cas) visited the site in (b)(6) 2024 and found 4 of the 6 staining modules of the omnis instrument in use.The customer noted 2 of the staining modules were not being used as the glass from the dynamic gap lids (dgl) were separating from the dgls.Upon inspection, the cas discovered all but 1 of the 6 sets of dgls were in a very deteriorated state; glue was coming out of the sides and top of the glass, the glue was chipping off, and there was a noticeable film on the glass.It was decided that only 1 staining module could be used for the time being.The customer has since ordered new dgls for the instrument and continues to use the instrument.The cas was also able to confirm the customer had moved the instrument from its original validated location.When the instrument is moved both an agilent field service engineer (fse) and cas have to come out and perform various tests to ensure the instrument is calibrated and running correctly.The customer did not contact agilent after moving the instrument.Moving the instrument could affecting staining results.The customer provided the results of the 70 cases sent for comparative testing and after review with an agilent pathologist, while it's unknown if a patient received any treatment as a result of the original scoring, it was determined there were 14 cases in which a patient more than likely received the drug herceptin based on their initial 3+ scoring.After the re-testing, the scores for these cases were found to be negative which means the patients should not have received the drug herceptin.While there are no reports of harm or adverse effects, on (b)(6) 2024 it was noted by the customer that "a patient was pleased with the amended results because that meant the patient did not have to have chemo." this indicates the patient initially received the incorrect diagnosis, and this was only updated due to receiving a revised diagnosis.With this potential it is unknown if they, or any other patient, had already received other treatment before this correction.The customer noted that the issue was resolved by validating the antibody with a competitor platform and running the fda approved her-2/neu low method.No further information is able to be obtained by the customer.Based on confirmation from subject matter experts in agilent r&d, service, and global product management, it is highly unlikely that this issue was caused by the dgls.Any debris would have been evident and detected by the pathologist, who would not have approved the initial test results.While it is possible the issue may be related to the customer moving the instrument without recalibrating it, the most likely cause of the reported issue is incorrect dilution of the reagent.This is supported by the customer's observation that they ran out of reagent quicker than expected and were only able to prepare 2 vials instead of the expected 4.
 
Additional Manufacturer Narrative
This supplemental is being submitted to document the completion of the investigation for this event.Additional details to support the narrative: asrs may only be sold to in vitro diagnostic manufacturers; clinical laboratories regulated under the clinical laboratory improvement amendments of 1988 (clia) as qualified to perform high complexity testing, or clinical laboratories regulated under vha directive 1106; and organizations that use the reagents to make tests for purposes other than providing diagnostic information to patients and practitioners, e.G., forensic, academic, research and other nonclinical laboratories.21 cfr 809.30 (b).A manufacturer or distributor should not assist with the development or validation of an ldt using its specific asr.Under the clia regulations, the laboratory must conduct validation and verification of test performance specifications.42 cfr 493.1213.This validation by the laboratory is the minimum requirement under clia for the laboratory to generate clinical results for tests of high complexity.Asr manufacturers should not provide instructions for developing or performing an assay with an asr.The fda does not view reagents that are sold with instructions for developing or performing a test as asrs because asrs are intended to be building blocks for tests and are intended to be used to develop a test for which the developer must establish instructions for use and performance claims.21 cfr 809.10(e)(1)(x), 809.30(d)(4).The following fields were updated: b4, b5, d1, d2, d3, d4, d7a, d8, d9, g3, g6, h2, h3, h4, h5, h6, h7, h8, h11.

Brand Name
POLYCLONAL RABBIT ANTI-HUMAN C-ERBB-2 ONCOPROTEIN
Common Device Name
HER2 ANTIBODY
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD.
no.1 yishun avenue 7
singapore north east, sgp 76892 3
SN  768923
Manufacturer Contact
angela bandy
1834 state highway 71 west
cedar creek, TX 78612
3026338121
MDR Report Key20272455
Report Number3003423869-2024-00056
Device Sequence Number7175266
Product Code MVU
UDI-Device Identifier05700572515456
UDI-Public05700572515456
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection,Replace
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model NumberA0485
Device Catalogue NumberA048529-1
Device Lot Number41667160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown